Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 8, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at May 29, 2017, 2:19 AM CDT for Nueces County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2017, 2:19 AM CDT (07:19 UTC)
- Expired
- May 29, 2017, 5:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 14 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 3:20 AM CDT | FLASH FLOOD | 1 Ne Corpus Christi Cou, TX | FLOOD WATERS COVERED THE ROADWAYS ALONG SPID AT EVERHART AND STAPLES ROADS. |
| May 29, 3:24 AM CDT | FLASH FLOOD | 4 W Flour Bluff, TX | CIMARRON AND AIRLINE ROADS IMPASSABLE ALONG WITH PORTIONS OF RODD FIELD ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 61 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 7.3 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2745 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 1028 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
136
WGUS54 KCRP 290719
FFWCRP
TXC355-291015-
/O.NEW.KCRP.FF.W.0008.170529T0719Z-170529T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
219 AM CDT MON MAY 29 2017
The National Weather Service in Corpus Christi has issued a
* Flash Flood Warning for...
Nueces County in south central Texas...
* Until 515 AM CDT
* At 218 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area across Nueces County. Two to
three inches of rain have already fallen. Flash flooding is
expected to begin shortly.
* Some locations that will experience flooding include...
Corpus Christi, Robstown, Port Aransas, Driscoll, Corpus Christi
International Airport, Ingleside, Bishop, Ingleside On The Bay,
Flour Bluff, Christus Spohn Hospital South, Corpus Christi North
Beach, Padre Balli Park, Bay Area Medical Center, Banquete, Padre
Isles Country Club, Corpus Christi Del Mar East Campus, Clarkwood,
Texas A&M University Corpus Christi, Annaville and Waldron Field.
Additional rainfall amounts of 2 to 3 inches are possible in the
warned area.
LAT...LON 2757 9785 2762 9789 2764 9793 2790 9791
2783 9741 2783 9705 2756 9723 2758 9725
2755 9726
$$
TMT2 follow-up statements
742
WGUS74 KCRP 290836
FFSCRP
Flash Flood Statement
National Weather Service Corpus Christi TX
336 AM CDT MON MAY 29 2017
TXC355-291015-
/O.CON.KCRP.FF.W.0008.000000T0000Z-170529T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Nueces TX-
336 AM CDT MON MAY 29 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM CDT FOR
NUECES COUNTY...
At 333 AM CDT, local law enforcement reported heavy rain due to a
thunderstorm over Corpus Christi. Up to three inches of rain have
already fallen. Flash flooding was reported over southern portions
of Corpus Christi. Water was over the roadways near South Padre
Island Drive at Everhart and Staples Roads. Portions of Rodd Field
Road and Cimarron Road were impassable.
Some locations that will experience flooding include...
Corpus Christi, Robstown, Port Aransas, Driscoll, Corpus Christi
International Airport, Ingleside, Bishop, Ingleside On The Bay, Flour
Bluff, Christus Spohn Hospital South, Corpus Christi North Beach,
Padre Balli Park, Bay Area Medical Center, Banquete, Padre Isles
Country Club, Corpus Christi Del Mar East Campus, Clarkwood, Texas
A&M University Corpus Christi, Annaville and Waldron Field.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 2757 9785 2762 9789 2764 9793 2790 9791
2783 9741 2783 9705 2756 9723 2758 9725
2755 9726
$$
TMT719
WGUS74 KCRP 290924
FFSCRP
Flash Flood Statement
National Weather Service Corpus Christi TX
424 AM CDT MON MAY 29 2017
TXC355-291015-
/O.CON.KCRP.FF.W.0008.000000T0000Z-170529T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Nueces TX-
424 AM CDT MON MAY 29 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM CDT FOR
NUECES COUNTY...
At 421 AM CDT, local law enforcement reported heavy rain due to a
thunderstorm over the barrier islands from near Ingleside to Port
Aransas. Up to three inches of rain have already fallen. Flash
flooding has been occurring with storms which moved over Nueces
County including the city of Corpus Christi early this morning.
Although the heavy rainfall has ended over inland areas, the water
will take some time to recede over roads. Stay home, and if you are
out, then turn around do not drown if you encounter high water.
Some locations that will experience flooding include...
Corpus Christi, Robstown, Port Aransas, Driscoll, Corpus Christi
International Airport, Ingleside, Bishop, Ingleside On The Bay, Flour
Bluff, Christus Spohn Hospital South, Corpus Christi North Beach,
Padre Balli Park, Bay Area Medical Center, Banquete, Padre Isles
Country Club, Corpus Christi Del Mar East Campus, Clarkwood, Texas
A&M University Corpus Christi, Annaville and Waldron Field.
Additional rainfall amounts of 2 to 4 are possible around Port
Aransas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 2757 9785 2762 9789 2764 9793 2790 9791
2783 9741 2783 9705 2756 9723 2758 9725
2755 9726
$$
GWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 29, 12:39 AM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, May 29, 12:39 AM CDT, 1 hour 40 minutes before
Area Forecast Discussion...UPDATED National Weather Service Corpus Christi TX 1239 AM CDT Mon May 29 2017 .DISCUSSION...Quick update sent to add Kleberg County to Severe Thunderstorm Watch /via coordination with SPC/. Intense bow echo currently approaching the far southern Coastal Plains and has the potential to impact Kleberg Co /in addition to SE Webb...southern Duval...and Jim Wells Co/ before weakening. && .PREVIOUS DISCUSSION... /Issued 1209 AM CDT Mon May 29 2017/ DISCUSSION...Update for 06z Aviation. AVIATION...Intense bow echo currently SE of KLRD is moving to the E and approaching KHBV as of writing. Bow echo should continue to shift east overnight...but attm is xpctd to remain south of KCRP. Regardless...areas of RA with embedded TSRA xpctd to impact S TX overnight with a mix of MVFR/VFR CIGs. Subsidence and stability in wake of tonight/s precip xpctd to keep most of daylight hrs of Mon dry...especially from mid mrng onward /only iso convection xpctd for Mon aftn/. Erly sfc winds early in the TAF period /gusty and vrb under convection/...possibly becmg more NErly at times. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 83 72 85 74 85 / 80 40 40 20 60 Victoria 80 70 86 72 85 / 80 30 40 20 60 Laredo 84 71 87 72 86 / 80 20 40 20 60 Alice 84 69 87 72 86 / 80 30 40 20 60 Rockport 82 74 84 75 84 / 80 40 40 20 60 Cotulla 84 69 87 72 86 / 60 20 30 20 50 Kingsville 85 70 86 73 86 / 80 40 40 20 60 Navy Corpus 81 74 84 76 84 / 80 40 40 20 60 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && Update...Hart/79
Hazardous weather outlook, May 28, 5:27 AM CDT, 20 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 527 AM CDT Sun May 28 2017 GMZ230-235-250-255-270-275-TXZ229>234-239>247-291030- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 527 AM CDT Sun May 28 2017 This hazardous weather outlook is for South Texas and the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Heat index values of 105 to 109 degrees are expected today across the Brush Country and Rio Grande Plains. Thunderstorms chances increase this evening into tonight across South Texas. A few storms could be strong to severe over northwest parts of the area. A heavy rainfall threat may also develop across the region overnight, resulting in localized flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered to numerous thunderstorms will be possible across the region Monday, with moderate to heavy rainfall possible with these storms. More scattered thunderstorms are possible across the region through the end of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, May 29, 12:03 AM CDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1203 AM CDT MON MAY 29 2017
TXZ230-290530-
McMullen-
1203 AM CDT MON MAY 29 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MCMULLEN COUNTY...
At 1203 AM CDT, a strong thunderstorm was located 11 miles northwest
of Loma Alta, or 14 miles south of Tilden, moving northeast at 30
mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Tilden and Calliham.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2824 9834 2812 9878 2836 9880 2845 9880
2850 9834
TIME...MOT...LOC 0503Z 245DEG 25KT 2826 9860
TMTSpecial weather statement, May 29, 12:09 AM CDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1209 AM CDT MON MAY 29 2017
TXZ233-290545-
Goliad-
1209 AM CDT MON MAY 29 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN GOLIAD COUNTY...
At 1209 AM CDT, a strong thunderstorm was located over Charco, or 14
miles west of Goliad, moving northeast at 15 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Weesatche, Weser, Ander and Charco.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2892 9739 2891 9738 2890 9736 2876 9730
2864 9760 2873 9769 2892 9742
TIME...MOT...LOC 0509Z 240DEG 15KT 2875 9761
TMTSpecial weather statement, May 29, 1:41 AM CDT, 38 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 141 AM CDT MON MAY 29 2017 TXZ232-244-246-290715- Bee-Refugio-San Patricio- 141 AM CDT MON MAY 29 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL SAN PATRICIO... SOUTHWESTERN REFUGIO AND SOUTHEASTERN BEE COUNTIES... At 141 AM CDT, a strong thunderstorm was located near Papalote, or 9 miles south of Skidmore, moving north at 20 mph. Winds in excess of 40 mph and dime size hail are possible with this storm. Locations impacted include... Sinton, Skidmore, St. Paul, West Sinton, Papalote, Tynan and Edroy. LAT...LON 2802 9745 2798 9768 2829 9781 2829 9731 TIME...MOT...LOC 0641Z 176DEG 16KT 2813 9763 Wagner
Special weather statement, May 29, 1:50 AM CDT, 29 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 150 AM CDT MON MAY 29 2017 TXZ242-243-290715- Kleberg-Nueces- 150 AM CDT MON MAY 29 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NUECES AND NORTH CENTRAL KLEBERG COUNTIES... At 149 AM CDT, a strong thunderstorm was located 11 miles southwest of Kings Crossing Golf Course, or 15 miles southwest of Corpus Christi, moving west at 15 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Corpus Christi, Driscoll, Flour Bluff, Corpus Christi Country Club, Christus Spohn Hospital South, Bay Area Medical Center, Corpus Christi Del Mar West Campus, Cole Park, Driscoll Childrens Hospital, Naval Air Station Cabaniss Field, Corpus Christi Del Mar East Campus, Waldron Field, Kings Crossing Golf Course, Petronila and Chapman Ranch. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 2764 9724 2745 9763 2766 9785 2779 9742 TIME...MOT...LOC 0649Z 110DEG 13KT 2755 9753 Wagner
Special weather statement, May 29, 2:08 AM CDT, 11 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
208 AM CDT MON MAY 29 2017
TXZ240>243-290745-
Jim Wells-Kleberg-Nueces-Duval-
208 AM CDT MON MAY 29 2017
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL DUVAL...
SOUTHWESTERN NUECES...WESTERN JIM WELLS AND KLEBERG COUNTIES...
At 208 AM CDT, a strong thunderstorm was located near Riviera, or 10
miles north of Sarita, moving northeast at 30 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Kingsville, Alice, San Diego, Premont, Driscoll, Bishop, Riviera
Beach, Ricardo, Alfred-South La Paloma, Banquete, Ben Bolt, Riviera,
Palito Blanco, Alice Acres, Alfred, Kingsville Naval Air Station,
Agua Dulce, Petronila, Loyola Beach and Lake Alice.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2726 9799 2726 9809 2741 9814 2775 9845
2794 9784 2725 9740 2726 9745 2725 9749
2724 9749 2724 9750 2723 9756 2724 9763
2728 9765 2726 9773 2728 9776 2728 9778
2727 9781 2725 9783 2724 9792 2721 9798
TIME...MOT...LOC 0708Z 239DEG 28KT 2737 9778
WagnerLocal storm report, May 29, 2:18 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
218 AM CDT MON MAY 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 AM TSTM WND GST 2 SE ALICE 27.74N 98.04W
05/29/2017 M70 MPH JIM WELLS TX ASOS
MEASURED BY KALI ASOS
&&
EVENT NUMBER CRP1700153
HARTThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:03 PM CDT | Special Weather Statement | CRP | Dimmit | 42 min |
| May 28, 7:08 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 52 min |
| May 28, 7:50 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 40 min |
| May 28, 8:28 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 27 min |
| May 28, 8:54 PM CDT | Areal Flood Advisory | CRP | Webb | 2 hr |
| May 28, 9:16 PM CDT | Special Weather Statement | CRP | La Salle | 29 min |
| May 28, 9:54 PM CDT | Special Weather Statement | CRP | La Salle | 36 min |
| May 28, 10:29 PM CDT | Special Weather Statement | CRP | La Salle | 31 min |
| May 28, 10:30 PM CDT | Areal Flood Advisory | CRP | La Salle | 2 hr |
| May 28, 11:00 PM CDT | Special Weather Statement | CRP | La Salle | 30 min |
| May 28, 11:16 PM CDT | Special Weather Statement | CRP | Webb | 29 min |
| May 28, 11:39 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 51 min |
| May 28, 11:48 PM CDT | Areal Flood Advisory | CRP | Webb | 117 min |
| May 29, 12:03 AM CDT | Special Weather Statement | CRP | McMullen | 27 min |
| May 29, 12:09 AM CDT | Special Weather Statement | CRP | Goliad | 36 min |
| May 29, 12:11 AM CDT | Severe Thunderstorm Warning | CRP | Duval, Webb | 49 min |
| May 29, 12:29 AM CDT | Severe Thunderstorm Warning | CRP | Webb | 16 min |
| May 29, 12:54 AM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Webb | 36 min |
| May 29, 1:17 AM CDT | Tornado Warning | CRP | Duval | 17 min |
| May 29, 1:23 AM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Kleberg | 41 min |
| May 29, 1:33 AM CDT | Areal Flood Advisory | CRP | Duval, Jim Wells | 117 min |
| May 29, 1:38 AM CDT | Flash Flood Watch | CRP | Jim Wells, Kleberg, Nueces, San Patricio | 4 hr |
| May 29, 1:41 AM CDT | Special Weather Statement | CRP | San Patricio | 34 min |
| May 29, 1:50 AM CDT | Special Weather Statement | CRP | Nueces | 25 min |
| May 29, 1:59 AM CDT | Areal Flood Advisory | CRP | Kleberg, Nueces | 2 hr |
| May 29, 2:08 AM CDT | Special Weather Statement | CRP | Jim Wells, Kleberg | 37 min |
| May 29, 2:14 AM CDT | Special Marine Warning | CRP | 61 min | |
| May 29, 2:19 AM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Kleberg, Nueces | 41 min |
| May 29, 2:26 AM CDT | Special Weather Statement | CRP | Nueces, San Patricio | 34 min |
| May 29, 2:30 AM CDT | Special Marine Warning | CRP | 60 min | |
| May 29, 2:34 AM CDT | Flash Flood Warning | CRP | Kleberg | 3 hr |
| May 29, 2:34 AM CDT | Severe Thunderstorm Warning | CRP | Kleberg, Nueces, San Patricio | 41 min |
| May 29, 2:54 AM CDT | River Flood Warning | CRP | Nueces | 35 hr |
| May 29, 2:58 AM CDT | Special Marine Warning | CRP | 2 hr | |
| May 29, 3:01 AM CDT | Special Weather Statement | CRP | Kleberg | 29 min |
| May 29, 3:11 AM CDT | Special Marine Warning | CRP | 34 min | |
| May 29, 3:15 AM CDT | Severe Thunderstorm Warning | CRP | Kleberg, Nueces, San Patricio | 45 min |
| May 29, 3:18 AM CDT | Tornado Warning | CRP | Kleberg | 27 min |
| May 29, 3:37 AM CDT | Special Marine Warning | CRP | 53 min | |
| May 29, 4:16 AM CDT | Special Marine Warning | CRP | 89 min | |
| May 29, 4:31 AM CDT | Special Marine Warning | CRP | 59 min | |
| May 29, 5:15 AM CDT | Areal Flood Warning | CRP | Nueces | 2 hr |
| May 29, 5:42 AM CDT | Special Marine Warning | CRP | 63 min | |
| May 29, 7:56 AM CDT | Small Craft Advisory | CRP | 42 min | |
| May 29, 8:35 AM CDT | Wind Advisory | CRP | Aransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio | 3 hr |
| May 29, 8:38 AM CDT | Gale Warning | CRP | 2 hr | |
| May 29, 8:38 AM CDT | Small Craft Advisory | CRP | 7 hr | |
| May 29, 9:02 AM CDT | Coastal Flood Warning | CRP | Aransas, Calhoun, Kleberg, Nueces | 4 hr |
| May 29, 9:02 AM CDT | Rip Current Statement | CRP | Aransas, Calhoun, Kleberg, Nueces | 9 hr |
| May 29, 11:23 AM CDT | Gale Warning | CRP | 97 min | |
| May 29, 11:23 AM CDT | Small Craft Advisory | CRP | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.